Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

Carrie

Members
  • Content Count

    67
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Carrie

  • Rank
    Advanced Member
  • Birthday June 18

Profile Information

  • Gender
    Female
  • Location
    Michigan, USA

Recent Profile Visitors

1,030 profile views
  1. Great find. A previous study showed that melatonin could be a problem for people with orthostatic hypotension since it further lowers blood pressure-- but here it looks like the research is saying that melatonin could be helpful for tachycardia as part of POTS. Thanks for posting.
  2. Thank you for this! The International Taurine Conference... I had to laugh... it sounds like such a specific topic to have a conference about, but it's amazing to see how many studies have been done in this field. I took taurine last summer and it helped tremendously with heart palpitations. I was taking it as part of a relaxation mixture that contained some other amino acids, and the mixture caused some unwanted mood side effects. I am considering trying just plain taurine again. I really hope that it is part of the answer for Tyler.
  3. Great find! Thanks. I've also posted this to the DINET Facebook page.
  4. Another positive story about POTS in the news, this time from a high school basketball player who is persevering despite having POTS: http://newsok.com/article/3935674
  5. Today the Detroit News ran a feature story on POTS, highlighting physician's assistant and POTS patient Megan Scholl who is raising awareness for the condition. Congratulations and thank you to Megan for sharing your story, and to the Detroit News for taking this seriously! http://www.detroitnews.com/article/20140221/LIFESTYLE01/302210010/0/lifestyle01/POTS-disorder-derails-young-healthy
  6. The DINET spring 2014 newsletter is now ready to view! This is a great edition as always, full of informative, helpful, and interesting articles. It includes articles on compression stockings for symptom relief and mast cell disorder, a touching "meet the member" story, an article from a mom with POTS, an ask the doctors medical Q&A, and much more. Thank you to all the volunteers who made this newsletter possible-- from the columnists, to the editors, to our newsletter designer. We hope you find valuable information here to help live your best life possible. I truly found this newsletter to be an informative and enjoyable read. :-) http://dinet.org/images/newsletters/2014_Spring_Dinet_Newsletter.pdf
  7. Thank you, Sue. I would like to post this to our Facebook page, with credit to you for finding the information. :-)
  8. Hi, I was taking it as part of a mixture that also included inositol, GABA, and theanine. I had already been taking inositol so I don't think that was the ingredient that affected me any differently. It was about 200 mg taurine, 40-50 GABA, and 20 theanine. I am normally upbeat and highly motivated. After taking this supplement for a period of time, I experienced depressive symptoms and crying spells. Nothing in life seemed interesting and everything seemed awful. This is very unlike me. There was nothing different going on in my life at the time so I am pretty certain the mood shift was due to the supplement. As soon as I stopped taking it, I was back to normal. However, we are all different so if it works for your heart palpitations (which it did for me too), then it sounds like a good thing to keep taking as long as it doesn't affect your mood. If it hadn't been for the weird mood changes I'd still be taking it!
  9. Good news and I'm glad it's helping you. I took taurine as well and loved it for several weeks. It significantly reduced heart palpitations and stopped that "wave" or rush of a feeling of panic that sometimes comes on. After a period of time, though, I experienced unpleasant mental symptoms so I had to stop. But I do hope it continues to help you and other people!
  10. Hello everyone, This poll is to assess your interest in a *possible* DINET lending library. The basic idea is that members could request dysautonomia-related books from a DINET librarian, who would mail them to you at low or no cost. You would borrow the books for a set period of time, probably about one month, and then return them to DINET so another person could request the books. This idea has been successfully implemented by a UK-based thyroid organization, and I thought it might be beneficial to DINET members because most of our local libraries do not have the books we need, and buying the books individually can be very costly. However, before I pursue this much further, I’d like to see if you are interested in this project. It would be a large undertaking and I don’t want to get anyone’s hopes up or invest in it if it is not a project that will work for us. There will also be quite a few legal details to work out before we could get started, including restrictions on online fundraising and privacy concerns with mailing addresses. So there is still the possibility that even if we want to move forward with the project there may be some big barriers. But if you could take the time to answer the poll, that will give us a feel for how much interest and value there would be in a library project. Wishing you health and happiness, Carrie
  11. Do you have the specific MCV value? This represents mean cell volume, or the average size of your red blood cells. If it's just a little bit on the high side, like 98-110, that's usually a temporary swelling of the cell due to overhydration. This makes sense given your low sodium. If your sodium levels increase, your MCV would come down somewhat. MCH is mean cellular hemoglobin, or the amount of hemoglobin contained in each red blood cell. It is not an essential measure in itself. Rather, it correlates with MCV. If your cell size is large (MCV), your cell will naturally hold more hemoglobin (MCH). It could be something worse, but my MCV ran slightly high and it came back down once I increased my salt intake. It's something you might consider. Good luck!
  12. For a long time I've thought this might be the cause of my issues. However, if we get the affirmative diagnosis, does that affect treatment? Is there any treatment for POTS (and related issues) if the cause was PANDAS, or is it just informational?
  13. westernmass, I think "symptom duration" meant the patients reported being sick for 4 years prior to the study.
  14. That does not happen to me, but have you had an echocardiogram? That can diagnose heart murmer, or "leaky valves," which I think is when small amounts of blood flow in the wrong direction through the heart. (Not to scare you or say this is what you have; I think it's relatively common even in people without POTS.)
  15. Hi all, I was reading the new DINET newsletter and the last abstract was from a Mayo Clinic paper finding that 90% of POTS and OI patients are deconditioned. http://www.ncbi.nlm.nih.gov/pubmed/22993288 What I want to know is, who are these patients? Do you think this is really representative of dysautonomia as a whole? I know so many people, myself included, who were/are extremely athletic: runners, dancers, gymnasts, etc. In fact, in some cases, it seems like excessive exercise led to overtraining, which led to worse symptoms! A recent EKG of mine showed, in fact, an enlarged left ventricle, which is indicative of endurance training. I'm all for exercising, and probably the "average" person would be healthier with a bit more exercise-- but this "accusation" is damaging and stigmatizing for those POTS patients who are conditioned. So I'm wondering what is going on with the Mayo Clinic article. Is deconditioning really the problem in 90% of cases, or is their sample somehow biased?
×
×
  • Create New...